Alert archive / Texas / Small Craft Advisories in 2012

Small Craft Advisory 8, NWS Houston/Galveston, TX

January 26, 2012

NWS Houston/Galveston, TX issued this small craft advisory at Jan 26, 2012, 4:08 AM CST. It took effect at Jan 26, 2012, 9:18 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 26, 2012, 4:08 AM CST (10:08 UTC)
In effect from
Jan 26, 2012, 9:18 AM CST
Expired
Jan 26, 2012, 9:36 PM CST
In force
12 hr
Issued by
NWS Houston/Galveston, TX

The text

As transmitted, in the capitals the NWS used until 2016.

734 
WHUS74 KHGX 261008
MWWHGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
408 AM CST THU JAN 26 2012

...TODAY'S LONG MODERATE OFFSHORE FETCH TO INCREASE SEAS TO
ADVISORY HEIGHTS TONIGHT...

.PERSISTENT AFTERNOON INTO EVENING MODERATE NORTHWEST WINDS WILL
INCREASE SEA HEIGHTS UP TO NEAR...OR SLIGHTLY OVER...7 FEET.

GMZ370-375-270600-
/O.NEW.KHGX.SC.Y.0008.120127T0000Z-120127T0600Z/
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
408 AM CST THU JAN 26 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING
TO MIDNIGHT CST TONIGHT. 

* WINDS...NORTHWEST 20 KNOTS...GUSTING TO NEAR 30 KNOTS.

* SEAS...7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
3 follow-up statements
901 
WHUS74 KHGX 261518
MWWHGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
918 AM CST THU JAN 26 2012

...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE OFFSHORE WATERS
UNTIL 9 PM...

.WEST TO NORTHWEST WINDS WILL INCREASE TO AROUND 20 KNOTS THIS
AFTERNOON BEFORE DECREASING AGAIN OVERNIGHT. SEAS WILL BUILD TO 6
TO 8 FEET THIS AFTERNOON.

GMZ370-375-262330-
/O.EXT.KHGX.SC.Y.0008.120126T1518Z-120127T0300Z/
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
918 AM CST THU JAN 26 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* WINDS...NORTHWEST 20 TO 25 KNOTS.

* SEAS...6 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
349 
WHUS74 KHGX 262021
MWWHGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
221 PM CST THU JAN 26 2012

...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE OFFSHORE WATERS
UNTIL 10 PM...

.WEST TO NORTHWEST WINDS WILL GRADUALLY DECREASE OVERNIGHT. SEAS
OF 6 TO 8 FEET WILL SUBSIDE TO 4 TO 5 FEET OVERNIGHT.

GMZ370-375-270400-
/O.EXT.KHGX.SC.Y.0008.000000T0000Z-120127T0400Z/
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
221 PM CST THU JAN 26 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM CST THIS
EVENING...

* WINDS...NORTHWEST 20 TO 25 KNOTS DECREASING TO 10 TO 15 KNOTS.

* SEAS...6 TO 8 FEET DECREASING TO 4 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
596 
WHUS74 KHGX 270336
MWWHGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
936 PM CST THU JAN 26 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

.HIGH PRESSURE SETTLING OVER THE REGION WILL DECREASE WINDS OVERNIGHT.

GMZ370-375-270445-
/O.CAN.KHGX.SC.Y.0008.000000T0000Z-120127T0400Z/
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
936 PM CST THU JAN 26 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

HIGH PRESSURE SETTLING OVER THE REGION WILL DECREASE WINDS OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Jan 26, 3:58 AM CST, 10 minutes earlier.

Area forecast discussion, Jan 26, 3:58 AM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
358 AM CST THU JAN 26 2012

.DISCUSSION...
THE UPPER LOW WAS LOCATED OVER CENTRAL TEXAS EARLY THIS MORNING. A
SHORTWAVE TROUGH WAS MOVING OUT OF SE TX TOWARD LOUISIANA AND RAIN
SHOWERS WERE EXITING THE COASTAL WATERS. AS THE UPPER LOW MOVES
INTO NORTH TEXAS...WRAP AROUND MOISTURE WILL AFFECT THE FORECAST
AREA TODAY AND ISOLATED TO SCATTERED SHOWERS MAY AFFECT THE
NORTHERN SET OF COUNTIES. WENT CLOSE TO GUIDANCE FOR RAIN CHANCES.
EXPECT THE RAIN CHANCES OVER THE NORTH TO END BY THIS EVENING.

HIGH PRESSURE WILL THEN BRING A DRY AND COOLER AIR MASS INTO SE
TX. ANOTHER WEAK FRONT WILL MOVE THROUGH THE AREA OVER THE
WEEKEND BUT AM NOT EXPECTING RAIN TO OCCUR WITH THE FRONTAL
PASSAGE. ONSHORE WINDS WILL ARRIVE ONCE AGAIN EARLY NEXT WEEK TO
HELP BEGIN A SLOW WARM UP. THE GFS AND ECMWF BEGIN TO DIFFER FOR
THE MIDDLE OF NEXT WEEK...BUT THE IMPACT TO SE TX IS BEYOND THE
FORECAST PERIOD.

40

&&

.MARINE...
SURFACE TROUGH AXIS PASSING OVER THE WATERS EARLY THIS MORNING
THAT HAS WEAKENED THE WIND FIELD. AS THE UPPER LEVEL LOW MOVES
NORTHEAST OF THE REGION..TODAY'S OFFSHORE WINDS WILL ONCE AGAIN
STRENGTHEN PER A TIGHTER BACKSIDE PRESSURE GRADIENT. STAGGERED
TIMES ON TODAY'S SCECS WITH AN EVENING 20-60 NM SCA TO ACCOUNT FOR
SHORT-LIVED 7 FOOT SEAS. VEERING WINDS WILL SIGNIFICANTLY WEAKEN
AND SEA HEIGHTS WILL QUICKLY FALL AS HIGH PRESSURE EXPANDS OVER
THE WATERS FRIDAY. A REINFORCING COLD FRONT WILL COME ACROSS
SATURDAY THAT WILL TURN SUB 15 KT WINDS BACK AROUND TO THE NORTH-
NORTHEAST. 31

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      62  41  66  43  61 /  20  10   0  10  10
HOUSTON (IAH)              62  41  69  46  64 /  10  10   0  10  10
GALVESTON (GLS)            62  49  63  54  64 /  10  10   0  10  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION FROM NOON CST TODAY THROUGH
     THIS EVENING FOR THE FOLLOWING ZONES: GALVESTON BAY...
     MATAGORDA BAY.

     SMALL CRAFT SHOULD EXERCISE CAUTION FROM 10 AM CST THIS MORNING
     THROUGH THIS EVENING FOR THE FOLLOWING ZONES: WATERS FROM
     FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
     FROM HIGH ISLAND TO FREEPORT OUT 20 NM.

     SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO MIDNIGHT CST
     TONIGHT FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO
     THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
     HIGH ISLAND TO FREEPORT 20 TO 60 NM.

     SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH THIS AFTERNOON FOR
     THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA
     SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO
     FREEPORT 20 TO 60 NM.

&&

DISCUSSION...40
Hazardous weather outlook, Jan 26, 3:37 AM CST, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
337 AM CST THU JAN 26 2012

GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-271300-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
337 AM CST THU JAN 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 9:23 PM CSTRiver Flood WarningHGXBurleson, Lee11 hr
Jan 26, 9:57 AM CSTFlash Flood WarningHGXBrazoria, Fort Bend20 min

Nearby

Small Craft Advisories in Texas, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.